MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY S/L (70 CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY S/L (70 CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Swelling/ Edema (4577)
Date of Event 10/13/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, patient admitted (b)(6) 2024 for osteo of her right toe.Patient was previous on 3rd floor in september, dc'd with picc line for home health antibiotic treatment.Upon admission this time, her arm with the picc line was swollen.Last night the md ordered the picc to be removed and the tip sent for cultures.When the picc was removed, the picc tubing was shorten than expected.The rn notified the md and it was verified via x-ray and us that part of the line remained in the patient's arm.She also has a dvt.Part of the picc that was removed was sent to lab for culture testing per md orders.The patient has orders to go to ir this morning to remove the retained portion.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported, patient admitted (b)(6) 24 for osteo of her right toe.Patient was previous on 3rd floor in september, dc'd with picc line for home health antibiotic treatment.Upon admission this time, her arm with the picc line was swollen.Last night the md ordered the picc to be removed and the tip sent for cultures.When the picc was removed, the picc tubing was shorten than expected.The rn notified the md and it was verified via x-ray and us that part of the line remained in the patient's arm.She also has a dvt.Part of the picc that was removed was sent to lab for culture testing per md orders.The patient has orders to go to ir this morning to remove the retained portion.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter break was confirmed.The product returned for evaluation was one 4fr sl powerpicc solo catheter.Gross visual inspection of the returned catheter found that the catheter tubing had two complete breaks, one between the 3-4cm depth markers and another between the 7-8cm depth markers.The segment of tubing between the 4cm-7cm depth markers was not returned.Microscopic inspection of the fracture sites found that the break between the 3-4cm depth markers had striations on the fracture surface, indicating that the tubing had likely been intentionally cut by the clinician at this location.Inspection of the break site at 7-8cm found that the fracture surface was granular, the edge was rounded and the tubing cross-section had an elliptical shape.Additionally, a section of tubing adjacent to the break site had plastic deformation consistent with material buckling.These features are indicative of tensile stress and suggest that flexural fatigue may have contributed to the reported event.However, ultimately, there was not enough evidence to conclusively determine how the break occurred.Therefore, the root cause remains unknown.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SOLO CATHETER 4F RADIOLOGY BASIC TRAY S/L (70 CM NITINOL GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20633985
Report Number3006260740-2024-06498
Device Sequence Number12634649
Product Code LJS
UDI-Device Identifier00801741027789
UDI-Public(01)00801741027789
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3194355
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date01/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown